Tiling Periodicity - Inria - Institut national de recherche en sciences et technologies du numérique Access content directly
Journal Articles Discrete Mathematics and Theoretical Computer Science Year : 2010

Tiling Periodicity


We contribute to combinatorics and algorithmics of words by introducing new types of periodicities in words. A tiling period of a word w is partial word u such that w can be decomposed into several disjoint parallel copies of u, e.g. a lozenge b is a tiling period of a a b b. We investigate properties of tiling periodicities and design an algorithm working in O(n log (n) log log (n)) time which finds a tiling period of minimal size, the number of such minimal periods and their compact representation. The combinatorics of tiling periods differs significantly from that for classical full periods, for example unlike the classical case the same word can have many different primitive tiling periods. We consider also a related new type of periods called in the paper multi-periods. As a side product of the paper we solve an open problem posted by T. Harju (2003).
Fichier principal
Vignette du fichier
1352-5055-1-PB.pdf (201.11 Ko) Télécharger le fichier
Origin : Files produced by the author(s)

Dates and versions

hal-00990466 , version 1 (13-05-2014)



Juhani Karhumaki, Yury Lifshits, Wojciech Rytter. Tiling Periodicity. Discrete Mathematics and Theoretical Computer Science, 2010, Vol. 12 no. 2 (2), pp.237-248. ⟨10.46298/dmtcs.517⟩. ⟨hal-00990466⟩


34 View
639 Download



Gmail Facebook X LinkedIn More